News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Chest Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Chest Answers List

Forum Name: Asthma

Question: Asthma and Kissing


 Supreme - Sat Dec 08, 2007 3:51 am

I'm a 20 year old male and have been recently diagnosed with mild asthma probably attributed to second-hand smoke and pollution. I have not undergone any major surgeries, and the only medication I use is Ventolin (an inhaler), and I do so occasionally only when the need arises.

I have a simple question. Is running out of breath while making out with your girlfriend related to asthma? It's happened a few times, but then I started using Ventolin morning and nights.. and I don't run out of breath anymore. I know I could just be prescribing myself a placebo.. and the cause could be just psychological. I don't want to rely on an unnecessary medication, after all that's how addiction starts right? So I just want to know if asthma is the reason for running out of breath. Thanks in advance.
 Dr. Chan Lowe - Sat Dec 08, 2007 2:28 pm

User avatar Hi Supreme,

Your shortness of breath may very well be from asthma, particularly if the albuterol (Ventolin) helps. Asthma causes constriction of the airways thereby functionally decreasing the amount of air in the lungs and making it easier to run out of breath.

If you notice you are needing to use your albuterol more than once a week or so I would recommend you see your doctor to discuss whether you may benefit from a controlling type medication rather than just the quick relief albuterol.

Best wishes.
 Supreme - Sun Dec 09, 2007 7:30 am

Thanks for the quick reply. Actually I've stopped using the inhaler these last few days.. and she's been running out of breath before me now :)
But I still think I should go for a check up either way because my heart is beating faster than it used to when I'm at the gym or doing sports. Appreciate the advice.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here